MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 7MM X 10MM- US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 7MM X 10MM- US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number M003SSC07100
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the subject occlusion balloon was unable to deflate inside the patient.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the subject balloon catheter shaft was noted to be kinked/bent at 22.2cm and 24.8cm from the proximal end.The balloon catheter shaft was noted to flattened/crushed at 146cm from the proximal end.The ldpe/lldpe and chloroprene were torn at the distal end of the balloon catheter.The balloon was noted to be damaged.During the functional inspection, an attempt was made without success to flush the device.A patency mandrel was advanced through the balloon catheter but would not go beyond the first marker band due to damage.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging, there were no anomalies noted to the device prior to use, the device was prepared as per the dfu, continuous flush was maintained and the patient¿s anatomy was not tortuous.A 3cc syringe was used to inflate the balloon, the correct inflation medium was used to inflate the balloon as per the dfu, the device was not over inflated over nominal pressure or excessive pressure used, the balloon was able to be successfully inflated/deflated during preparation, there was no leakage noted during preparation, a subject balloon was being treated with the stent, the anatomical location of the treatment site was the ica, a different type of stent was used in conjunction with the subject balloon and the procedure was completed successfully.The as reported and as analysed balloon difficult/unable to deflate during use, in addition to the as analysed, balloon catheter kinked/bent, balloon catheter flat/crushed, balloon catheter damaged and balloon damaged will be assigned procedural factors as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
TRANSFORM SUPER COMPLIANT 7MM X 10MM- US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12610886
Report Number3008881809-2021-00423
Device Sequence Number14458944
Product Code MJN
UDI-Device Identifier07613327004519
UDI-Public07613327004519
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberM003SSC07100
Device Catalogue NumberM003SSC07100
Device Lot Number22954927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SURPASS EVOLVE STENT (STRYKER)
Patient SexUnknown